Jump to content

persephone

Members
  • Content Count

    1,215
  • Joined

  • Last visited

Community Reputation

0 Neutral

About persephone

  • Rank
    Advanced Member

Contact Methods

  • Website URL
    http://
  • ICQ
    0

Profile Information

  • Gender
    Female
  • Location
    UK

Recent Profile Visitors

5,032 profile views
  1. Hi I'm new and looking for a knowledgeable and compassionate dysautonomia specialist in the UK. I live in Scotland where there do not seem to be any, and it is really frustrating to see people south of the border in England getting treatment for POTS/OI on the NHS. I tried to get a referral to see Prof Julia Newton in Newcastle but they will not accept referrals from Scotland due to funding issues. None of the doctors I have seen so far have heard of my condition or offered any treatment. Persephone, I may be mistaken but I think I read you are from Scotland and have been able to access treatments such as DDAVP and octreotide, which I would love to try. If this is so please could you let me know the name of your consultant and if they are NHS or private?

    Many thanks,

    B x

  2. Are there any more theories about connections between POTS and the kidneys? I never used to have trouble with my kidneys. I've always been one to drink a lot and wee a lot, but now I've just had my 2nd stone in 11 months. The pain was horrendous. I am only in my 20s! my bloods give no clues about why this is happening. I wonder if my kidneys are irritated by my super high salt diet, the EPO I take, and all the gatorade I drink? My Gran had low bp and kidney stones...is there a connection, do you think? Curious to hear others' experiences.
  3. Jenwic, I've experienced similar effects with different drugs. Remember thaT pots patients often have chemical sensitivities on a scale others can't imagine. I wonder if you need an incredibly slow and minute taper. I usually spend months and months coming off of drugs. My last nightmare was with Gabap[entin/Neurontin. I went into full blown withdrawal of the sort heroin addicts experience. It was terrible for a really long time. I am also wondering- has anyone checked your potassium levels? Florinef can lower this and could explain some of your symptoms. My grandfather ttook florinef for post
  4. ARGH! You Ohio folks are taking over the world, aren't you!
  5. I get this very rarely. It was made much worse in hospital after IV cyclizine for nausea- I could feel myheart vibrating so weirdly it really scared me. I'd love to know what causes it= very very strange indeed.
  6. The dream thing is especially relevant to me- I am writing a doctorate on dream visions and altered consciousness in Medieval Literature! (with a bit of luck, at any rate). I can always hear what's going on, but sometimes it sounds really far away. Even when I have no pulse and I'm not breathing, I can hear. But I'm shut away in my own world. I get thought streams rather than full on dreams- all sorts of things go through my mind- sometimes quite psychedelic things! But I always tell everyone who knows me and knows about the POTS that if I faint on them, they MUST keep talking- not necessarily
  7. I had a few incidents of one side numbness and was told speculatively that it was familial hemiplegic migraine- not part of pots but possibly complicated by it. As yet I still have no results from London, where this hypothesis was made, so I can't tell you any more about it, unfortunately! Hope you get some answers and meds to fix it tho!
  8. **Falling into you- Celine Dion **I'm still standing- Elton John (if only) **dizzy- I'm so dizzy my head is spinning, like a whirlpool it never ends!--I can't remember who sang that, but what I do remember is the first time I fainted in high school, my French mistress sang it at me to cheer me up! hehehehe Will think of more later- my head's too fuzzy just now.
  9. Thanks guys. Your suggestions are all really sweet, but sadly not really so relevant to British funding. I owe ?12,700 in loans from my first degree; undergrad students can take out government loans which are paid back at low interest rates. For postgraduate studies, there is no such option. you either get a scholarship from the university itself, a research council (I'm still waiting to hear from the British Academy but hold out VERY little hope) or you get rich. There's a carerr development loan of up to ?8,000 which would still leave me ?7,000 short, but it only covres vocational subjects,
  10. Well, I had my letter about my scholarship today. Instead of being awarded enough to be able to go, I've been offered less than a quarter of what I have to prove I can pay. I really hoped I was going to get it. Such strong grades and references! I'm so dissapointed! After the week I've had with my grandfather being so ill too...I just reached the end of my tether today. Started crying, and five hours later I still couldn't stop. It wasn't just the scholarship I was crying about though, it was EVERYTHING. i've pushed ahead relentlessly, refused to give in and through all the dark times the one
  11. hurrah! I planned for us all to meet. Felicity is from Dunblane and Hayley is from somewhere near London. But other than that, I don't know who else is out there. Great to hear from you though, Mary Jo! I'm not far from you either- I'm in Bristol. Hopefully hear from some others soon
  12. Thought it was time for a revival since we seem to have had a new influx of Brits lately...come on, don't be shy...make yourselves known!
  13. Thanks Corina- you guys have all been so supportive. It means a lot!
  14. just an update- he is MILES better now- sitting up, has colour- more colour than he's had since he was put on that stupid drug weeks and weeks ago.What a relief- he's still in CCU but I keep praying and I *Think* he just might pull through... Our GP this morning says on his dicharge letter from hospital a month ago they wanted a 'follow up outpaitnets' appt inSIX, yes SIX weeks time! Is six weeks without potassium long enough to do damage in a vulnerable person? Perhaps some of you could let me know. Thanks for your support guys.
  15. Hey, if it's any consolation, I broke my foot- snapped two metatarsals in my left foot- just getting out of bed one morning. that's the thing with POTS- it takes away all of your control. I hope you feel better soon. The one thing about toes is, once they're broken, there's nothing a medic can do- they just have to heal on their own. Maybe go back to bed, taking it VERY easy, making sure you're not on your own much over the next few days. Hugs and stuff, P x x
×
×
  • Create New...